Jump to content

Gerd Poll


potsyturvy
 Share

GERD  

42 members have voted

You do not have permission to vote in this poll, or see the poll results. Please sign in or register to vote in this poll.

Recommended Posts

I take Prilosec twice a day for my GERD symptoms. I try to follow all the "rules" for GERD, like not eating spicy food or dinking caffeine, and I have raised the head of my bed. My GI doctor insists that I only have GERD symptoms because of eating habits (even though I told him I don't do any of the things that make GERD worse), but I notice that my symptoms get a lot worse when my POTS is worse and so I was curious if anyone else experiences this.

Link to comment
Share on other sites

This is going to sound confusing,it confuses me but....I was diagnosed with GERD and had dr's pushing ' pushing prilosec a couple times a day. I felt awful so would only take it in the AM & ate rolaids like candy,

My new dr hates ppi's & wanted me off it. I had a gastric emptying & found pretty severe gastroparesis. He sent me to a clinical nutritionist who took me off prilosec& gave me things to help digest and my reflux is starting to get better.

I think my reflux/GERD or whatever it is, is worse when my POTS is worse bc my gastroparsis is worse than too.

Link to comment
Share on other sites

I have never noticed that my reflux symptoms change when I'm worse. They seem to be the same no matter what. I keep trying to stop Prilosec but so far I only get to about two weeks and then it gets worse. Right now I'm trying again, so far it's been three days. I can feel my stomach contents go up when I bend over-ugh.

Link to comment
Share on other sites

I have an official GERD dx (based on endoscopy) but since we have gotten my migraines under control, I have not been having any GI symptoms unless I have it with a migraine which are down to one or two a month (vs. the 3-4 a week I was getting.) I just spoke to my POTS/migraine neuro about this a couple of weeks ago. The last GI flare I had was the week before I started on Depakote as a profilactic for my migraines. He said that although it is rare in adults but not impossible, there is a good chance that I was experiencing abdominal migraines. All I know is I have been able to quit the Nexium and only have GERD/nausea/diarrhea/abdominal pain when I actually have a migraine and the intensity of the GI symptoms when I do have them is not nearly as bad (no nights spent on the bathroom floor since Oct.). I would not have told you that my GI flares and my migraines were directly linked until noticing the correlation between taking the Depakote and no more flares because I did not always have the headache pain of the migraine when my GI issues would pop up. It turns out that people with abdominal migraine often do not experience headache during the GI symptoms.

Link to comment
Share on other sites

Best of luck Songcanary! I was able to stop Prilosec for a few months, but then I get a POTS flare and my GERD gets really bad again. I've been trying to cut back on it for the last two days because apparently it can increase the risk of getting C. Diff in people who have already had it (I'm still treating symptoms of C. Diff.) and because the amount of Celexa I'm taking is supposed have a bad interaction with it. I haven't totally stopped the Prilosec and I'm not sure I'll be able to because just cutting it back to one dose a day, I'm having a lot of trouble swallowing and getting bad shortness of breath from it. :(

Link to comment
Share on other sites

Potsyturvy- I get shortness of breath with it too. Is that a common thing with GERD?

Link to comment
Share on other sites

I usually see it under the symptoms list for GERD. I'm not really sure what causes it though or how common it is with GERD. I know acid can reflux into your larynx and lungs sometimes with it, but I'm not sure if there are other causes of shortness of breath with it. (My larynx has been burnt several times from GERD and it causes it swell and have short periods of spasming shut)

Link to comment
Share on other sites

I used to have GERD symptoms really bad when I was on cholesterol medication and was diagnosed with acute gastritis. I also took prilosec for about 6 months, and decided after having the weak muscle side effect from Zocor, I immediately took my self off of it. With my pharmacists help, I weaned myself off of the Prilosec. You can't get off of it quickly, or it will get worse. You need to wean gradually. Depending on how much you were taking, you have wean off like you would a cortisone medication. I still have GI issues, but I try to regulate with my diet; I eat small frequent meals with fruit and vegetables, very little meat, chicken and fish mainly, try to avoid a lot of acidic or spicy foods, and eat yogurt with cultures, too. I will take Maalox on occasion. I also sometimes have spasms in my colon, so I have smooth muscle relaxants for that if they get really bad.

Link to comment
Share on other sites

Puppylove, here's a link to a short article that talks about the causes of shortness of breath with GERD.

http://www.ehow.com/how- does_5005726_acid-reflux-creates-shortness- breath.html Thanks!

Link to comment
Share on other sites

  • 7 months later...

Gerd led me to my pots diagnosis. I've tried every med and 3 surgeries with no relief. I get the same symptoms if I eat or don't eat. I can eat the same thing at the same time for a week and every day have different intensity of symptoms. I'm sick of smelling, tasting, feeling acid and I'm not sure what else there is to do after meds and surgery. My GI thinks it's my nerves acting up but who knows.

Link to comment
Share on other sites

I was dx with GERD in 2010 it had been going on for years but I was always on Nexium which kept everything healed. During that time I also had a lot of migraines which I dont have now. In Nov of 2010 they did a nisen fuduplication to stop the GERD. Almost a year later I was diagnosed with POTS. The doctors dont know if the surgry made my POTS come on more or not. I still have some GERD problems but not nearly as bad as before, although I dont see a change with my GERD when my POTS acts up but I also dont go very many days/hrs without my POTS acting up.

Link to comment
Share on other sites

  • 3 weeks later...

This has been a very recent symptom for me. When I first got sick, that was the first time in my life I had ever experienced heartburn at all. I only had it two, maybe three times, and then it went away, though all my other POTS stuff was at its worst. (I ended up the hospital, which is what led to my POTS diagnosis.) Interestingly enough, I have becoming increasingly better as far as most of POTS symptoms are concerned: i.e. dizziness, light headedness, pre syncope, very high and low blood pressure fluctuations. However, now that these all seem to be getting under control, I have now started to experience heartburn almost every single day, if not more than once a day. I just started taking over the counter antacid chews and it does help a little, but I think I'm going to have to talk with my doctor about some options. It's the very worst at night, which can make going to sleep pretty uncomfortable sometimes. I don't notice that it changes during any other symptoms. In fact, aside from shortness of breath/breathing issues, this is the main symptom I have been dealing with for the past month or so. I did read that sometimes beta blockers can exaserbate the problem, which I am on a fairly high dosage of. I have been wondering if that has something to do with mine? Other than that, I have not been doing anything different diet wise to account for the sudden change.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...